Feedback on Acyclovir Side Effects and Usage, page 63
If you’ve used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I am suffering from chicken pox for the past 5 days, taking acyclovir from past two days (400 dt/3 times per day). I am facing skin rash as side effect.shall I continue acyclovir or shall I quite this course? continue the tablet is good ? at night time rash severity is high, As of now I am continuing the tablets. kindly give a suggestion please.
AskDocWeb: A skin rash that develops after starting a new medication may be just a side effect but it may also be an allergic reaction and needs to be evaluated by your doctor. Any side effects that become a concern should always be discussed with your doctor.
Abdomen pain crampy
have just finished the acylovir tabs for herpes on face and mouth but now at end i have bad abdomen pain very crampy still have the blisters on face
AskDocWeb: Stomach pain and cramps are listed as possible (Infrequent) side effects of Acyclovir that should be reported to your doctor.
I contracted hsv1 a couple of weeks ago and started taking valacyclovir, but I noticed im feeling extremely tired through out the day, if I start taking it with evening meds will the symptom decrease?
AskDocWeb: Fatigue is a common symptom of most viral infections as the body’s energy goes into fighting the virus. The time of day that this medication is taken is not known to affect its effectiveness.
Sore throat and rash of small bumps
I was just recently diagnosed with herpes and just finished taking acyclovir three days ago. I noticed that my symptoms worsened little by little after taking it. I started off with one sore which developed into 5. I have also gotten a sore throat and a rash of small bumps on my body. I’m really afraid of what may be causing this. Could it be a side effect?
AskDocWeb: A sore throat has been noted as one of the possible side effects of Acyclovir. A rash of small bumps has a range of possible causes and should be discussed with your doctor.
Long term effect on Kidney or Liver?
I’ve been prescribed Acyclovir 400mg x2/day and have been taking that for more than 6 years. It is working very well as a suppressant. (I’ve tried reducing the dose by 25% but the liesons came back.) I’ve had no side effects that I am aware of. Q – Is there a long term effect on my Kidney or Liver?
AskDocWeb: Unfortunately the longest term study we could find was for eight months but that didn’t show any effects on the liver or kidneys. There does not appear to by any information on long-term effect after a year.
I recently had shingles around my left eye, I was prescribed acyclovir 800mg five times a day in tablet form. After five days, I had a pain in the calf of my right leg, and rang my doctor, who told me to carry on with the tablets. Within minutes of taking the next dose, a rash appeared on my arms and neck, and my face began to swell up. I immediately took three spoonfuls of piriton liquid alergy medicine, and rang my doctor. He said to also take a zirtec tablet and get to the surgery. Thankfully on the way there, I could feel the alergy medicine taking effect. The doctor checked me over and told me to stop the acyclovir.
That was four weeks ago now, and the shingles spots have gone and thankfully my eye appears to be okay. I am sure in view of the area that was affected by the shingles, that my doctor had no choice but to give me acyclovir. In fact, he referred to an eye specialist while I was I. The surgery on my visit. My concern now is that on three occasions now, I have had a skin reaction. The first was about two weeks after I stopped the acyclovir, when a rash appeared suddenly on my arms.
The second time, was recently when I ate cauliflower cheese, and the last when I had eggs recently. I a now concerned that the acyclovir has made me sensitive to some Things that were ever a problem to me, and the worrying thing is knowing what, and whether any reaction will remain as simply a rash on the arms, or whether it would be possible that the swelling that I had before when taking acyclovir could happen again. I am worked that in the future I will not be able to take any medicines or even have injections at the dentist. I would appreciate any comment that you have. Regards
AskDocWeb: If you haven’t already done so, we suggest consulting with an allergist about what you may be sensitive to. That may help you avoid trouble in the future.
Changes in vision
I just took my first dose of Acyclovir, I am a diabetic, and I am experiencing a bit of vision change, light sensitivity. Almost like when my sugar is up.. I am wondering if thats a bad side effect? or shall I keep taking this med, or wait and call my doctor?
AskDocWeb: A change in vision, including blurred vision, is a possible side effect of Acyclovir and should be reported to your doctor immediately. Make sure you can see clearly before you drive or use machines or tools.
Acyclovir for chronic hives?
Does anyone else take or heard of taking acyclovir for chronic hives? I’ve had chronic hives that come and go on my feet only and sometimes the palms of my hands for the last nine years, I’m trying this drug to see if it does anything for it because I contracted herpes simplex around the same time I broke out in foot hives and think maybe their linked, anybody in the same boat?
Is it normal for the medication to cause horrible joint pain and lower back pain? My knees, elbows, wrists everything.
AskDocWeb: Yes, joint pain is one of the possible side effects of Acyclovir. Remember, any symptom that becomes a concern should be discussed with your doctor.
I normally get herpes on my lips, mostly when I am stressed. This time I got it in the eye. I am taking eye drops as well as Acyclovir 400 mg. First time I took them I was fine the first day and a half, then felt sore muscles, felt “off”, a bit of nausea but worst so very very tired. I had night seats and problems sleeping. I took myself off the pills and returned to normal. The Dr. said I need to take them if at all possible as the herpes was not going away very fast…so I took them again for 4 days and this time it really gave me terrible side effects. All the same. I am told to take the eye drops more often and hopefully that will take care of it. This product was really hard on my body and I felt the strain on my kidneys as well.
Read more feedback about Acyclovir.
Page 63 –
Last Page 74